MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GOLD RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GOLD RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Model Number ECR45D
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, could not fire.Changed another one to continue the surgery, after fired, noted some staples malformed  and oozing occurred.To stop oozing with hemostatic materials.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/24/2023.Additional information: 1.Could you please clarify if wrong device belongs to this complaint? no.2.If not, could you please clarify if the wrong received product belongs to a different complaint? if so, can you please provide the complaint number.No.3.If the device was not reported before, please provide more details of device malfunction.The wrong device does not belong to any complaint.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.Please discard.1.Could you please clarify if wrong device belongs to this complaint? no.2.If not, could you please clarify if the wrong received product belongs to a different complaint? if so, can you please provide the complaint number.No.3.If the device was not reported before, please provide more details of device malfunction.The wrong device does not belong to any complaint.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.Please discard.
 
Additional Manufacturer Narrative
(b)(4) date sent: (b)(6) 2023.D4: batch # 888a41 investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned reload.  visual analysis of the returned sample determined that one ecr45d reload was received with no apparent damage and fully fired.No functional test could be performed due to the condition of the reload.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: tissue thickness should be carefully evaluated before firing any stapler.Holding the jaws in place for 15 seconds after closing and prior to firing may result in better compression and staple formation.When positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc.Are within the instrument jaws.The event described could not be confirmed as the reload was received fully fired.  a manufacturing record evaluation was performed for the finished device batch number 888a41, and no non-conformances were identified.

Brand Name
GOLD RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17137908
Report Number3005075853-2023-04187
Device Sequence Number17654075
Product Code GDW
UDI-Device Identifier10705036001737
UDI-Public10705036001737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberECR45D
Device Catalogue NumberECR45D
Device Lot Number888A41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/16/2023
08/09/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/11/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown